Virginia, 2004Damaging Wind in Virginia, June 12, 2004
June 12, 2004 · NWS MRX · 1 event in 1 county or zone
1 thunderstorm wind, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $10,000
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Morristown, TN wrote its last area forecast discussion before the first event at Jun 12, 1:57 PM EST, 1 hour 3 minutes earlier.
Area forecast discussion, Jun 12, 1:57 PM EST, 1 hour 3 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MORRISTOWN TN
257 PM EDT SAT JUN 12 2004
.SHORT TERM...(TONIGHT THROUGH MONDAY NIGHT)...BACK DOOR FRONT ALONG
NORTHEAST EDGE OF MRX CWA AND PUSHING SOUTH THROUGH NC. THIS
BOUNDARY WILL MOVE TO THE WEST SOME TONIGHT AND PUSH UP AGAINST
EASTERN MNTS. AIRMASS ACROSS E TN AND EXTREME SW VA VERY MOIST AND
UNSTABLE THIS AFTERNOON. UPR RIDGE AXIS OVR AREA OFFERING SOME
VENTING ALOFT. SEVERE THUNDERSTORM WATCH 447 IN EFFECT UNTIL 800 PM
EDT FOR MOST OF E TN(SEE SEL7). THE SEVERE TSTMS ARE EXPECTED TO BE
ISOLATED. THIS ACTIVITY WILL DECREASE THIS EVENING AS THE BETTER
FOCUSING MECHANISMS DEVELOP ALONG THE OH RVR VLY AND
INTERACTION OF THE SOUTHERN PORTION OF THE WEDGE AND SEA BREEZES
ACROSS SC. PATCHY FOG WILL DEVELOP TONIGHT AND ONLY EXTREME NE AREAS
WILL SEE COOLER TEMPS THEN SATURDAY MORNING. DEBRIS CLOUDS FM THE
SOUTHERN CONVECTION AND SOME LOW LVL CLOUDS ALONG AND EAST OF THE
FRONTAL BOUNDARY WILL AFFECT EASTERN AREAS EARLY SUNDAY. IMPROVED
PCPN CHCS FOR S AREAS SUNDAY BUT ACTIVITY EXPECTED TO BE SCATTERED
WITH LACK OF UPR SUPPORT. THICKNESS VALUES CONTINUE TO SUPPORT
CONTINUED WARM TEMPS SW AREAS BUT CLOUDS WILL MODERATE DOWNWARD.
UPR RIDGE SOUTHEAST OF AREA ON MONDAY RESULTING IN DEEP SW FLOW.
NOTHING MORE THAN DIURNAL STORMS EXPECTED. FRONT APPROACHES FM NW
MON NGT OFFERING CHC FOR SOME OVRNGT PCPN.
.LONG TERM...(TUESDAY THROUGH SATURDAY)...A COLD FRONT IS EXPECTED
TO MOVE THROUGH THE CWA ON TUESDAY...SHOULD BRING ANOTHER ROUND OF
SCATTERED ACTIVITY ON TUESDAY. WILL KEEP THE CHANCE POPS GOING FOR
TUESDAY AND TUESDAY NIGHT...BUT MOST OF THE PRECIP SHOULD BE OUT BY
EVENING. RIDGE BUILDS IN ON WEDNESDAY...SHOULD BRING DRY WEATHER
WEDNESDAY AND THURSDAY. GFS ADVERTISING ANOTHER FRONT MOVING INTO
THE REGION ON FRIDAY...WILL ADD CHANCE POPS FOR FRIDAY AFTERNOON AND
EVENING. FRONT LINGERS ACROSS THE AREA ON SATURDAY...BUT MOISTURE
IS LIMITED...SO WILL KEEP SATURDAY DRY FOR NOW.
&&
.PRELIMINARY POINT TEMPS/POPS...
CHATTANOOGA AIRPORT, TN 71 88 69 87 / 20 40 30 40
KNOXVILLE MCGHEE TYSON AIRPORT, TN 70 87 69 85 / 20 40 30 40
OAK RIDGE, TN 70 87 69 84 / 20 40 30 40
TRI CITIES AIRPORT, TN 66 83 64 83 / 30 50 30 40
&&
.MRX WATCHES/WARNINGS/ADVISORIES...
NC...NONE.
TN...SEVERE THUNDERSTORM WATCH IN EFFECT UNTIL 800 PM EDT(700 PM
CDT) FOR MUCH OF EAST TENNESSEE.
VA...NONE.
&&
SON/GH
Hazardous weather outlook, Jun 12, 3:40 AM EST, 11 hours 20 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MORRISTOWN TN
440 AM EDT SAT JUN 12 2004
NCZ060-061-TNZ012>018-035>047-067>074-081>087-098>102-VAZ001-002-005-
006-008-130900-
ANDERSON-BLEDSOE-BLOUNT SMOKY MTN-BRADLEY-CAMPBELL-CHEROKEE-
CLAIBORNE-CLAY-COCKE SMOKY MTN-EAST POLK-GRAINGER-HAMBLEN-HAMILTON-
HANCOCK-HAWKINS-JEFFERSON-JOHNSON-KNOX-LEE-LOUDON-MARION-MCMINN-
MEIGS-MORGAN-NORTH SEVIER-NORTHWEST CARTER-NORTHWEST COCKE-
NORTHWEST GREENE-NORTHWEST MONROE-NW BLOUNT-RHEA-ROANE-RUSSELL-
SCOTT TN-SCOTT VA-SEQUATCHIE-SEVIER SMOKY MTN-SOUTHEAST CARTER-
SOUTHEAST GREENE-SOUTHEAST MONROE-SULLIVAN-UNICOI-UNION-
WASHINGTON TN-WASHINGTON VA-WEST POLK-WISE-
440 AM EDT (340 AM CDT) SAT JUN 12 2004
THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST TENNESSEE...SOUTHWESTERN
VIRGINIA AND EXTREME SOUTHWEST NORTH CAROLINA.
.DAY ONE (TODAY AND TONIGHT)...
SCATTERED SHOWERS AND THUNDERSTORMS WILL AFFECT MUCH OF THE AREA
TODAY AND AT LEAST EARLY TONIGHT...WITH THE BEST COVERAGE MOST
LIKELY TO BE ACROSS SOUTHWESTERN VIRGINIA AND NORTHEAST TENNESSEE.
MOST SHOWERS AND STORMS WILL BE MOVING SOUTHEAST AT 20 MPH...AND
A FEW STRONG STORMS MAY DEVELOP THIS AFTERNOON. GUSTY WINDS UP TO
45 MPH AND BRIEF HEAVY RAINS UP TO ONE INCH WILL BE POSSIBLE WITH
THE STRONGER STORMS. FREQUENT LIGHTNING CAN ALSO BE EXPECTED IN
AND NEAR ANY THUNDERSTORMS.
HOWEVER...HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME.
.DAYS TWO THROUGH SEVEN (SUNDAY THROUGH FRIDAY)...
SHOWERS AND THUNDERSTORMS SHOULD INCREASE IN COVERAGE...AND POSSIBLY
IN INTENSITY BY SUNDAY NIGHT INTO TUESDAY...AS A WEAK COLD FRONT
EASES INTO THE REGION AND THE RIDGE OF HIGH PRESSURE WEAKENS. NO
HAZARDOUS WEATHER IS EXPECTED AT THIS TIME...ALTHOUGH ISOLATED
STORMS COULD APPROACH SEVERE LIMITS.
THE PERIOD FROM WEDNESDAY THROUGH FRIDAY LOOKS TO BE MAINLY DRY
AT THIS TIME.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME.
PLEASE STAY TUNED TO NOAA WEATHER RADIO OR VISIT OUR WEBSITE AT
WWW.SRH.NOAA.GOV/MRX.
TG
In the hours before
Local storm report, Jun 12, 1:18 PM EST, 1 hour 42 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MORRISTOWN TN
218 PM EDT SAT JUN 12 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0157 PM TSTM WND DMG SEYMOUR 35.87N 83.77W
06/12/2004 SEVIER TN LAW ENFORCEMENT
TREE DOWN ON CHAPMAN HIGHWAY NEAR SEYMOUR.
&&
MEPThunderstorm Wind, Bristol (C)
- When
- June 12, 3:00 PM EST to 3:10 PM EST
- Where
- Bristol (C) County, Bristol
- Measured
- 65 kt (75 mph) estimated gust
- Property damage
- $10,000
- Reported by
- DEPT OF HIGHWAYS
- Coordinates
- 36.600, -82.200
Two trees down near Boys Club in City of Bristol
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Tornadoes and Flash Flooding in Kansas, June 12 to 13, 20042 injured · $575,000 · F3 · 62 events
- Flash Flooding and Hail in Missouri, June 12 to 13, 2004$5.7 million · 2.5 in hail · 50 events
- Damaging Wind in Missouri, June 12, 20041 death · 70 kt wind · 1 event
- Flash Flood and Hail in Nebraska, June 12, 2004$4.6 million · 2 in hail · 20 events
- Tornado and Hail in Tennessee, June 12 to 13, 2004$284,000 · F1 · 18 events
- Hail and Damaging Winds in Kansas, June 12, 2004$1.0 million · 1.75 in hail · 6 events
- Hail and Damaging Winds in Texas, June 12, 2004$766,000 · 1.75 in hail · 11 events
- Hail and Damaging Wind in Texas, June 12, 2004$675,000 · 2.75 in hail · 11 events
- Hail in Kansas, June 12, 2004$645,000 · 1.75 in hail · 5 events
- Flash Flooding in Indiana, June 12, 2004$538,000 · 7 events
- Flooding in West Virginia, June 12, 2004$500,000 · 2 events
- Flash Flood in Kentucky, June 12, 2004$500,000 · 1 event
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5404437.